Optimal allocation of airplanes to routes

    Edgars K. Vasermanis Affiliation
    ; Nicholas A. Nechval Affiliation
    ; Konstantin N. Nechval Affiliation


In this paper, we introduce a model that can assist airline planners in deploying their fleets as efficiently as possible. Specifically, we outline an optimization model that assigns a fleet of aircraft of different types to routes to maximize profits. An algorithm for solving nonlinear transportation problem is suggested. It is based on the use of Lagrange multipliers. We define and illustrate the use of the loss function, the cost structure of which is piecewise linear. The necessary and sufficient conditions for optimality are given. To illustrate the proposed approach, a numerical example is given.

First Published Online: 14 Oct 2010

Keyword : airline network, transportation system, routes, aircraft assignment problem, profit maximization

How to Cite
Vasermanis, E. K., Nechval, N. A., & Nechval, K. N. (2004). Optimal allocation of airplanes to routes. Aviation, 8(1), 3-7.
Published in Issue
Mar 31, 2004
Abstract Views
PDF Downloads
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.